Alert archive / Louisiana / River Flood Warnings in 2015

River Flood Warning 53, NWS Jackson, MS

May 20, 2015Franklin Parish, Louisiana

NWS Jackson, MS issued this river flood warning at May 20, 2015, 9:54 AM CDT for Franklin Parish, Louisiana. It took effect at May 21, 2015, 1:00 AM CDT. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
May 20, 2015, 9:54 AM CDT (14:54 UTC)
In effect from
May 21, 2015, 1:00 AM CDT
Expired
May 21, 2015, 10:00 PM CDT
In force
21 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Franklin Parish, LA

The radar

The Ft Polk radar (KPOE), 140 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Boeuf River near Fort Necessity (NECL1).

Action stage
49 ft
Minor stage
50 ft
Moderate stage
55 ft
Major stage
60 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WGUS44 KJAN 201454
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
954 AM CDT WED MAY 20 2015


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Louisiana... 

  Boeuf River Near Fort Necessity affecting Franklin Parish

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

LAC041-212054-
/O.NEW.KJAN.FL.W.0053.150521T0600Z-150522T0300Z/
/NECL1.1.ER.150521T0600Z.150521T0600Z.150521T1200Z.NO/
954 AM CDT WED MAY 20 2015

The National Weather Service in Jackson has issued a 

* Flood Warning for the Boeuf River Near Fort Necessity
* from late tonight to Thursday evening.
* At 8:00 AM Wednesday the stage was 49.5 feet.
* Minor flooding is forecast.
* Flood stage is 50.0 feet.
* Forecast...The river is expected to rise to near flood stage just 
  after midnight tonight.
* Impact...At 50.0 feet...Widespread flooding of farm and agricultural
  land is occurring along and near the river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Boeuf River 
Fort Necessity 50  49.5 Wed 08 AM  50.0  48.5  46.5  50.0 01 AM 05/21


&&


LAT...LON 3186 9180 3196 9192 3205 9201 3212 9202
      3218 9184 3195 9179             



$$
2 follow-up statements
529 
WGUS84 KJAN 210222
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
922 PM CDT WED MAY 20 2015

...The Flood Warning continues for the following rivers in Louisiana...

  Boeuf River Near Fort Necessity affecting Franklin Parish 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

LAC041-220300-
/O.EXT.KJAN.FL.W.0053.150521T1200Z-150522T0300Z/
/NECL1.1.ER.150521T1200Z.150521T1200Z.150521T1200Z.NO/
922 PM CDT WED MAY 20 2015


The Flood Warning continues for
  The Boeuf River Near Fort Necessity
* from Thursday morning to Thursday evening.
* At 8:00 PM Wednesday the stage was 49.8 feet.
* Flood stage is 50.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  tomorrow morning.
* Impact...At 50.0 feet...Widespread flooding of farm and agricultural
  land is occurring along and near the river.
* Impact...At 40.0 feet...Minor overbank flooding is occurring near 
  the river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Boeuf River 
Fort Necessity 50  49.8 Wed 08 PM  50.0  48.8  46.5  50.0 07 AM 05/21


&&


LAT...LON 3186 9180 3196 9192 3205 9201 3212 9202
      3218 9184 3195 9179             



$$
541 
WGUS84 KJAN 211708
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1208 PM CDT THU MAY 21 2015


...The Flood Warning is cancelled for the following rivers 
in Louisiana...
 
  Boeuf River Near Fort Necessity affecting Franklin Parish


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

LAC041-211738-
/O.CAN.KJAN.FL.W.0053.000000T0000Z-150522T0300Z/
/NECL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1208 PM CDT THU MAY 21 2015

The Flood Warning is cancelled for
  The Boeuf River Near Fort Necessity.
* At 11:00 AM Thursday the stage was 49.8 feet.
* Flood stage is 50.0 feet.
* Forecast...The river crested below flood stage at 49.8 feet. The 
  river will begin to fall very slowly

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Boeuf River 
Fort Necessity 50  49.8 Thu 11 AM  49.5  48.9  48.6 Crested        
 


&&


LAT...LON 3186 9180 3196 9192 3205 9201 3212 9202
      3218 9184 3195 9179             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at May 20, 5:01 AM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, May 20, 5:01 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO SHORT TERM
NATIONAL WEATHER SERVICE JACKSON MS
501 AM CDT WED MAY 20 2015

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...

AN IMPRESSIVE BAROCLINIC ZONE EXTENDING FROM THE SRN/CNTRL PLAINS
EWD TO THE MID MS VALLEY IS SUPPORTING A LARGE SLOW-MOVING MCS
MOVING INTO THE ARKLATEX REGION. CURRENT ANALYSES INDICATE A DEEP
MOISTURE AXIS (1.9 PRECIPITABLE WATER AND 335+ H850 THETA-E)
EXTENDING INTO NW PORTIONS OF THE ARKLAMISS ALONG A SURFACE FRONTAL
BOUNDARY...BUT SOUTHEASTWARD DEVELOPMENT OF THE MCS IS BEING
HINDERED BY THE SUBTROPICAL RIDGE THAT CONTINUES TO DEFLECT THE BULK
OF ENERGY ASSOC WITH THE WESTERLIES NORTH OF THE FORECAST AREA.

IN SPITE OF THE LACK OF LARGE SCALE SUPPORT...UPWIND PROPAGATION
VECTORS AND LOW LEVEL MOISTURE TRANSPORT SUGGEST THAT NW/NRN PORTION
OF THE ARKLAMISS WILL GET SOME SHOWER/TSTM ACTIVITY LATER THIS
MORNING...WITH EASTERN PORTIONS OF THE REGION HOLDING OFF UNTIL LATE
MORNING/EARLY AFTERNOON AFTER SUBSTANTIAL HEATING. STRONGER LOW-MID
LEVEL FLOW (20-30KT) ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR
COULD SUPPORT ORGANIZED STRONG STORMS LATER TODAY...BUT AIRMASS
RECOVERY AND INSTABILITY ARE MORE IN QUESTION THERE DEPENDING ON HOW
THINGS EVOLVE THIS MORNING. AS YOU GO FARTHER SOUTH TOWARD THE
INTERSTATE 20 CORRIDOR...MOISTURE/INSTABILITY INCREASE BUT THE FLOW
DECREASES. GIVEN THE UNCERTAINTIES AND DEPENDENCE ON MESOSCALE
INFLUENCES...WILL HOLD OFF ON MENTIONING ANY POTENTIAL FOR SEVERE
WEATHER IN THE HWO/GRAPHICS FOR TODAY.

GOING INTO TONIGHT AND THURSDAY...A COLD FRONT WILL PUSH SOUTH
THROUGH THE AREA FOLLOWED BY LESS HUMID CONDITIONS AND DECREASING
SHOWER/TSTM CHANCES - WITH POPS EVENTUALLY BECOME CONFINED TO AREAS
ALONG AND SOUTH OF THE HWY 84 CORRIDOR BY THURSDAY EVENING. LOW
TEMPERATURES IN THE MID/UPPER 50S COULD BE COMMON BY FRIDAY MORNING
OVER NORTHERN PORTIONS OF THE FORECAST AREA. /EC/

.LONG TERM...FRIDAY THROUGH WEDNESDAY...FAIRLY DRY AND WARM
CONDITIONS WILL OCCUR LATE THIS WEEK THROUGH THE WEEKEND. THIS
OCCURS AS HIGH PRESSURE AT THE SFC MOVES INTO THE NORTHERN PART OF
THE CWA AND UPPER RIDGING TAKES HOLD. SOME AFTERNOON STORMS WILL BE
POSSIBLE BUT THE UPPER RIDGE AND SUBSEQUENT CAPPING SHOULD KEEP THIS
CONVECTION AT BAY. THE UPPER RIDGE WILL CONTINUE TO HAVE AN
INFLUENCE OVER OUR WEATHER HEADING INTO THE WORK WEEK BUT THE CENTER
OF IT SHOULD BE MOVING EAST OF THE AREA. THIS WILL OPEN SOME
POTENTIAL FOR A LITTLE MORE IN THE WAY OF MAINLY AFTERNOON SHOWERS
AND STORMS. HIGHS WILL GENERALLY BE IN THE LOWER TO MID 80S THROUGH
THE PERIOD WITH LOWS STARTING IN THE MID TO UPPER 60S AND REACHING
BACK INTO THE 70S. /28/

&&

.AVIATION...AN APPROACHING THUNDERSTORM COMPLEX MAY BRING A HIGH
LIKELIHOOD OF SHRA/TSRA TODAY...PARTICULARLY IN THE GLH/GWO/GTR
CORRIDOR...WITH LESSER CHANCES FARTHER SOUTH. MOSTLY VFR CONDITIONS
SHOULD PREVAIL OTHERWISE THROUGH THIS EVENING. AS A COLD FRONT
PUSHES SOUTH ACROSS THE AREA LATER TONIGHT INTO EARLY THURSDAY
MORNING...THERE MAY BE A GREATER CHANCE FOR IFR CIGS. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  68  78  60 /  38  43  33  12
MERIDIAN      86  68  81  59 /  37  36  29  11
VICKSBURG     87  67  76  61 /  30  40  30  14
HATTIESBURG   89  70  86  64 /  34  25  43  24
NATCHEZ       86  69  79  61 /  30  26  41  19
GREENVILLE    85  62  72  58 /  51  50  21   8
GREENWOOD     84  62  73  57 /  49  47  16   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/28
Hazardous weather outlook, May 20, 5:20 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
520 AM CDT WED MAY 20 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
211030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
520 AM CDT WED MAY 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

EC

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:39 PM CDTSpecial Weather StatementJANWest Feliciana51 min

Nearby

River Flood Warnings in Louisiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.